Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 18, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Mar 19, 2021, 3:38 PM EDT. It took effect at Mar 19, 2021, 8:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2021, 3:38 PM EDT (19:38 UTC)
- In effect from
- Mar 19, 2021, 8:00 PM EDT
- Expired
- Mar 20, 2021, 3:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
733 WHUS72 KJAX 191938 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 338 PM EDT Fri Mar 19 2021 AMZ470-472-200900- /O.NEW.KJAX.SC.Y.0018.210320T0000Z-210320T1200Z/ /O.UPG.KJAX.GL.A.0002.210320T1200Z-210321T0600Z/ /O.NEW.KJAX.GL.W.0003.210320T1200Z-210321T0600Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 338 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SATURDAY... ...GALE WARNING IN EFFECT FROM 8 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft expected. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft expected. * WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM and Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM. * WHEN...For the Gale Warning, from 8 AM Saturday to 2 AM EDT Sunday. For the Small Craft Advisory, from 8 PM this evening to 8 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ450-452-200900- /O.NEW.KJAX.SC.Y.0018.210320T0000Z-210321T0600Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- 338 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM and Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM. * WHEN...From 8 PM this evening to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ454-474-200900- /O.NEW.KJAX.SC.Y.0018.210320T0600Z-210321T0600Z/ Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 338 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 ft expected. * WHERE...Coastal waters from St. Augustine to Flagler Beach FL out 20 NM and Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM. * WHEN...From 2 AM Saturday to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
000 WHUS72 KJAX 200700 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 300 AM EDT Sat Mar 20 2021 AMZ470-472-202000- /O.CAN.KJAX.SC.Y.0018.000000T0000Z-210320T1200Z/ /O.EXT.KJAX.GL.W.0003.210320T1200Z-210321T2100Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- 300 AM EDT Sat Mar 20 2021 ...GALE WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 ft expected. * WHERE...Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM and Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM. * WHEN...From 8 AM this morning to 5 PM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ452-454-474-202000- /O.CAN.KJAX.SC.Y.0018.000000T0000Z-210321T0600Z/ /O.NEW.KJAX.SC.Y.0019.210320T1200Z-210321T2100Z/ Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 300 AM EDT Sat Mar 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT SUNDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Northeast Florida coastal waters from Fernandina Beach FL to Flagler Beach FL out to 20 NM. * WHEN...From 8 AM this morning to 5 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ450-202000- /O.UPG.KJAX.SC.Y.0018.000000T0000Z-210321T0600Z/ /O.EXB.KJAX.GL.W.0003.210320T1200Z-210321T2100Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- 300 AM EDT Sat Mar 20 2021 ...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT SUNDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 ft expected. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM. * WHEN...From 8 AM this morning to 5 PM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 1:19 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 19, 1:19 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
119 PM EDT Fri Mar 19 2021
.AVIATION...[Through 18Z Saturday]
VFR conditions will continue through the afternoon with WNW winds
at 10-15g20 knots. NE winds will increase tonight especially near
the coast after 00z as strong high pressure to the north builds
into the area. Winds will shift to the NNE with gusts to 25 knots
and MVFR cigs at SSI shortly after 00Z...and after 02z at NE Fl
TAF sites. VCSH possible near the east coast after 10z Saturday.
&&
.PREV DISCUSSION [933 AM EDT]...
.NEAR TERM [Through Tonight]...
Mostly clear skies are expected Today with high temperatures ranging
from the upper 60s across se GA to the lower 70s north-central
FL. Cold front moves southeastward across the area Tonight...shifting
winds to northerly. Cloudiness is expected to increase over eastern
counties and coastal areas. Low temperatures will be in the mid
40s across inland se GA, upper 40s coastal se GA and interior ne
FL...50-55 coastal FL counties. Coastal showers could affect
immediate coast toward dawn.
.SHORT TERM /Saturday thru Sunday/...
Cloudy and cool conditions are anticipated for the weekend with breezy
winds from out of the north and northeast as high pressure presses
southward from out of the north. A weak trough will move into the
region from out of the northeast leading to slight chances for
showers extending inland, with the highest chances for precipitation
occurring along the coastline. High temperatures for the weekend
will be in the 50s and 60s on Saturday and then in the lower to
upper 60s on Sunday. Overnight low temperatures will drop down
into the 40s and 50s on Saturday and Sunday.
.LONG TERM /Monday thru Thursday/...
Prevailing flow will shift about to become more out of the southwest
by midweek as an upper level trough approaches the region from out
of the west and the area of high pressure moves off to the east.
Dry weather conditions are anticipated for the beginning of next
week with chances for rainfall rising after Wednesday with the
approach of the trough. Temperatures for next week will initially
be below the seasonal average and then rise to be above average by
Thursday.
.MARINE...
Winds are expected to gradually decrease below advisory criteria
later this morning. Cold front will move southward across waters
Tonight, shifting winds to northerly...likely increasing to
advisory criteria again late Friday night into Saturday.
Nor'easter pattern sets up this weekend. By Saturday night,
guidance indicates frequent gale force gusts will occur over much
of offshore component...so will issue Gale Watch for this area.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 43 55 43 62 46 / 0 20 20 20 0
SSI 47 56 49 62 52 / 10 40 40 30 10
JAX 47 58 48 63 53 / 10 30 30 30 10
SGJ 54 61 53 65 55 / 20 30 30 20 10
GNV 48 62 47 67 50 / 0 10 10 10 0
OCF 49 66 49 70 52 / 0 10 10 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Gale Watch from Saturday morning through late Saturday night for
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM.
&&In the hours before
Local storm report, Mar 19, 9:48 AM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
948 AM EDT FRI MAR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TORNADO 2 NW BRISTOL 31.47N 82.24W
03/18/2021 PIERCE GA EMERGENCY MNGR
CORRECTS PREVIOUS TORNADO REPORT FROM 2 NW
BRISTOL. EMA REPORTED TORNADO TOUCHDOWN OFF
OF JUNE ROAD IN NORTHWEST PIERCE COUNTY. 4
TREES DOWNED. BRIEF TOUCHDOWN WITH EF-0
DAMAGE, ESTIMATED 75 MPH WINDS.
&&
KNLocal storm report, Mar 19, 9:51 AM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 AM EDT FRI MAR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TORNADO 6 NNW NEWBERRY 29.73N 82.66W
03/18/2021 GILCHRIST FL EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6
NNW NEWBERRY. BRIEF EF-0 TOUCHDOWN NEAR CR
337 & CR 232. BARN FELL ON A TRACTOR.
&&
KNLocal storm report, Mar 19, 9:52 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
952 AM EDT FRI MAR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO 1 NNW ALACHUA 29.80N 82.49W
03/18/2021 ALACHUA FL BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
NNW ALACHUA. ROOF PEELED OFF CARPORT AND
MULTIPLE TREES DOWN, ONE OF WHICH FELL ON
AND DAMAGED A CAR. EF-0 DAMAGE, ESTIMATED 81
MPH.
&&
KNThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:08 AM EDT | Gale Watch | JAX | 14 hr | |
| Mar 19, 3:38 PM EDT | Gale Warning | JAX | 63 hr |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.